Mississippi, 2006

Damaging Wind in Mississippi, March 9, 2006

March 9, 2006 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 9, 3:08 PM CST, 7 minutes earlier.

Area forecast discussion, Mar 9, 3:08 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 PM CST THU MAR 9 2006

.DISCUSSION...POWERFUL SQUALL LINE CURRENTLY MOVING EASTWARD
ACROSS MISSISSIPPI AND JUST INTO EAST-CENTRAL LOUISIANA THIS
AFTERNOON. THUS FAR...THE SOUTHERN EXTENT OF THE LINE HAS SHOWN
TROUBLE REMAINING ORGANIZED AS IT ENCOUNTERS SOME DRIER AIR ALOFT
ACROSS THE CENTRAL GULF COAST. STILL...THE THREAT EXISTS FOR SOME
STRONG TO SEVERE STORMS THROUGH THE AFTERNOON AND EARLY EVENING
HOURS GIVEN THE STRENGTH OF THE LOW LEVEL INFLOW COUPLED WITH SOME
DECENT MID LEVEL FORCING.

STRONG GRADIENT WIND ACROSS THE OUTLOOK AREA HAS ALSO BEEN QUITE
IMPRESSIVE TODAY WITH SUSTAINED WINDS IN SOME AREAS NEAR 30 MPH
WITH GUSTS EXCEEDING 45 MPH. THE GRADIENT IS EXPECTED TO WEAKEN
LATER TONIGHT AS A FRONTAL BOUNDARY DIMINISHES ACROSS THE GULF
COAST WITH THE UPPER TROUGH EXITING TOWARD THE NORTHEAST. A SMALL
CRAFT ADVISORY THOUGH WILL REMAIN INTACT ACROSS THE GULF COASTAL
WATERS THROUGH TONIGHT AS THE WINDS AND SEAS GRADUALLY RESPOND TO
THE WEAKENING GRADIENT.

A SLIGHTLY MORE QUIET WEATHER PATTERN THEN RETURNS TO THE AREA FOR
THE WEEKEND PERIOD AS HIGH PRESSURE MOVES ACROSS THE SOUTHEAST
STATES WITH SOUTHWESTERLY DEVELOPING FLOW ALOFT. THE LOW LEVEL
GRADIENT THOUGH LOOKS TO BECOME MORE ENHANCED AGAIN AS THE SURFACE
HIGH BUILDS TOWARD THE ATLANTIC SEABOARD. RAIN CHANCES WILL ALSO
REMAIN IN PLACE AS WEAK EMBEDDED DISTURBANCES ALOFT TRAVERSE
ACROSS THE REGION. THE NEXT COLD FRONT IS STILL INDICATED BY THE
GFS TO SWEEP THROUGH THE LOWER MISSISSIPPI VALLEY LATE MON WITH A
CLEARING AND COOLING TREND BEGINNING TUE.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  80  65  81 /  30  20  20  30
BTR  55  81  66  84 /  20  20  20  30
MSY  62  82  68  82 /  30  20  20  30
GPT  62  76  65  77 /  40  20  20  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ034-LAZ035-
     LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
     LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
     LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
     LAZ070.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.
     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ068-MSZ069-
     MSZ070-MSZ071-MSZ077.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.
     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530.
&&

09
Hazardous weather outlook, Mar 9, 2:30 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CST THU MAR 9 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-100000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
230 PM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT

.SEVERE WEATHER...
SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AS A STRONG
UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE FRONTAL BOUNDARY
SWEEP THROUGH THE OUTLOOK AREA. A WEST TO EAST MOVING SQUALL LINE
WILL MOVE THROUGH EAST-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI
DURING THE EARLY AFTERNOON HOURS...AND THEN MOVE THROUGH SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS. INDIVIDUAL STORMS CAPABLE OF PRODUCING ROTATING
CHARACTERISTICS MAY ALSO DEVELOP AHEAD OF THE MAIN SQUALL LINE.
STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE WITH THE
PASSAGE OF THIS WEATHER SYSTEM AND ASSOCIATED SQUALL LINE.

PEOPLE RESIDING IN TRAVEL TRAILERS AND OTHER OUTDOOR MEANS SHOULD BE
PREPARED FOR THE POSSIBILITY OF HAZARDOUS WEATHER CONDITIONS THIS
AFTERNOON AND EARLY EVENING.

.MARINE HAZARDS...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS FOR
SOUTH WINDS OF 20 TO 30 KNOTS AND ROUGH SEAS THROUGH TONIGHT. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR LAKES PONTCHARTRAIN AND MAUREPAS
FOR SOUTH WINDS OF 20 TO 25 KNOTS THROUGH THIS AFTERNOON.

.WIND HAZARDS...
A WIND ADVISORY IS IN EFFECT FOR ALL OF EAST-CENTRAL AND SOUTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI THROUGH THIS AFTERNOON. STRONG
SOUTH WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS ARE LIKELY. SOUTH
WINDS AROUND 20 TO 25 MPH WITH HIGHER GUSTS ARE POSSIBLE ACROSS
COASTAL MISSISSIPPI THROUGH THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE FOR THUNDERSTORMS WILL PERSIST FRIDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS THEN EXPECTED TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED FOR THIS AFTERNOON AND EARLY EVENING. FIRST RESPONSE
AGENCIES SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER.

In the hours before

Special weather statement, Mar 9, 1:16 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
116 PM CST THU MAR 9 2006

LAZ034-035-MSZ068-092030-
POINTE COUPEE-WEST FELICIANA-WILKINSON-
116 PM CST THU MAR 9 2006

...LINE OF STRONG THUNDERSTORMS AFFECTING PORTIONS OF POINTE COUPEE
AND WEST FELICIANA PARISHES AND WILKINSON COUNTY...

A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR NATCHEZ
SOUTHWESTWARD TO NEAR VILLE PLATTE WILL AFFECT NORTHERN POINT COUPEE
PARISH...WESTERN WEST FELICIANA PARISH...AND ALL OF WILKINSON COUNTY
THROUGH 230 PM CST.  THIS LINE OF THUNDERSTORMS IS MOVING TO THE
NORTHEAST AT 45 MPH...AND WILL PRODUCE OCCASIONAL LIGHTNING...HEAVY
RAINFALL OF UP TO AN INCH...AND WINDS GUSTING TO 50 MPH.  AREAS IN
AND NEAR BATCHELOR...FORT ADAMS...AND DOLOROSA WILL BE MOST
AFFECTED BY THIS LINE OF STORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS FOR FURTHER UPDATES.

32
Special weather statement, Mar 9, 2:37 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
237 PM CST THU MAR 9 2006

MSZ068-069-092115-
AMITE-WILKINSON-
237 PM CST THU MAR 9 2006

...STRONG THUNDERSTORM AFFECTING WILKINSON AND AMITE COUNTIES...

AT 230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEAST WILKINSON COUNTY...OR NEAR
CENTREVILLE.  THIS THUNDERSTORM IS MOVING TO THE NORTHEAST AT 60
MPH...AND WILL AFFECT AREAS IN AND NEAR CENTREVILLE...GLOSTER...
CROSBY...AND LIBERTY THROUGH 315 PM CST.  THIS THUNDERSTORM IS
CAPABLE OF PRODUCING WINDS TO 50 MPH...FREQUENT LIGHTNING...AND PEA
SIZE HAIL.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS FOR FURTHER UPDATES.

32

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
March 9, 3:15 PM CST
Where
Pike County, Summit
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
31.283, -90.467

Thunderstorm winds damaged the roof of a mobile home and ripped off one third of the roof on a barn.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495653.